Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 3, NWS Elko, NV

February 14, 2006

NWS Elko, NV issued this wind advisory at Feb 14, 2006, 1:35 PM PST. It took effect at Feb 15, 2006, 5:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2006, 1:35 PM PST (21:35 UTC)
In effect from
Feb 15, 2006, 5:00 AM PST
Expired
Feb 15, 2006, 3:50 PM PST
In force
11 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 142135
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
135 PM PST TUE FEB 14 2006

...STRONG WINDS ACROSS CENTRAL NEVADA ON WEDNESDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL NEVADA ON
WEDNESDAY. THIS WILL BRING STRONG GUSTY NORTHWEST WINDS TO
CENTRAL NEVADA ON WEDNESDAY. WINDS WILL DIMINISH BEHIND THE COLD
FRONT WEDNESDAY NIGHT.

NVZ013-151215-
/O.NEW.KLKN.WI.Y.0003.060215T1700Z-060216T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
135 PM PST TUE FEB 14 2006

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 6 PM PST WEDNESDAY. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS
NORTHERN NYE COUNTY WEDNESDAY AFTERNOON AS A COLD FRONT MOVES
THROUGH THE REGION. GUSTY WINDS UP TO 50 MPH ARE ALSO EXPECTED
ACROSS CENTRAL NEVADA AS THE COLD FRONT PUSHES INTO SOUTHERN
NEVADA BY WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH STRONGER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS
SITUATION.

$$

FEHRN
3 follow-up statements
000 
WWUS75 KLKN 151127
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
327 AM PST WED FEB 15 2006

...STRONG WINDS ACROSS CENTRAL NEVADA TODAY...

.A STRONG COLD FRONT MOVING ACROSS CENTRAL NEVADA TODAY WILL BRING
STRONG GUSTY NORTHWEST WINDS TO CENTRAL NEVADA. WINDS WILL DIMINISH
BEHIND THE COLD FRONT TONIGHT.

NVZ013-160000-
/O.CON.KLKN.WI.Y.0003.060215T1700Z-060216T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
327 AM PST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
PST THIS AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED ACROSS NORTHERN NYE COUNTY TODAY AS A COLD FRONT MOVES
THROUGH THE REGION. WINDS WILL DIMINISH THIS EVENING AS THE FRONT
MOVES OFF TO THE SOUTHEAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH
STRONGER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS
SITUATION.

$$

ROOD
000 
WWUS75 KLKN 151228
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
428 AM PST WED FEB 15 2006

...STRONG WINDS ACROSS CENTRAL NEVADA TODAY...

.A STRONG COLD FRONT MOVING ACROSS CENTRAL NEVADA TODAY WILL
BRING STRONG GUSTY NORTHWEST WINDS TO CENTRAL NEVADA. WINDS WILL
DIMINISH BEHIND THE COLD FRONT THIS EVENING.

NVZ013-160000-
/O.EXT.KLKN.WI.Y.0003.060215T1300Z-060216T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
428 AM PST WED FEB 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
ARE EXPECTED ACROSS NORTHERN NYE COUNTY TODAY AS A COLD FRONT
MOVES THROUGH THE REGION. WINDS WILL DIMINISH THIS EVENING AS THE
FRONT MOVES OFF TO THE SOUTHEAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH STRONGER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS
SITUATION.

$$

ROOD
000 
WWUS75 KLKN 152350
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
350 PM PST WED FEB 15 2006


NVZ013-160100-
/O.CAN.KLKN.WI.Y.0003.000000T0000Z-060216T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
350 PM PST WED FEB 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. WINDS WILL CONTINUE OUT OF THE NORTHWEST FROM 20 TO 30
MILES PER HOUR WITH SLIGHTLY STRONGER GUSTS THIS EVENING. WINDS
WILL TAPER OFF TO 10 TO 15 MILES PER HOUR AFTER MIDNIGHT.

$$
GIBBS/FEHRN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:00 AM PST, 10 hours 35 minutes earlier.

Area forecast discussion, Feb 14, 3:00 AM PST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
300 AM PST TUE FEB 14 2006

.SYNOPSIS...A WEAK FRONT WILL PASS OVER EXTREME NORTHEAST NEVADA
THIS MORNING BRINGING THE RISK OF LIGHT SNOW. A STRONGER FRONT WILL
MOVE INTO THE GREAT BASIN THIS AFTERNOON WITH SNOW SHOWERS BEGINNING
IN THE NORTH AND GRADUALLY SPREADING INTO CENTRAL NEVADA TONIGHT.
SNOW SHOWERS WILL DIMINISH WEDNESDAY NIGHT WITH MOST AREAS COLD AND
DRY UNTIL ANOTHER SYSTEM MOVES INTO THE REGION OVER THE WEEKEND. &&

.SHORT TERM...TODAY THROUGH THURSDAY. GFS MODEL IS A LITTLE MORE
PROGRESSIVE THAN NAM AND NGM MODELS BY INTRODUCING PRECIPITATION
INTO NORTH-CENTRAL TO NORTHEASTERN NEVADA EARLY THIS MORNING AS THE
TRAILING EDGE OF A WEAK FRONTAL BOUNDARY BRUSHES OVER NORTHERN
NEVADA. CURRENT (11PM MONDAY) IR IMAGERY SHOWING ONLY A THIN BAND
OF CLOUDS...WHICH EXTEND FROM NORTHWEST CORNER OF NEVADA UP TOWARD
BOISE...WITH THE BULK OF CLOUDS OVER EASTERN IDAHO. THE WELL
ADVERTISED ARCTIC AIR MASS HEADING TOWARD THE GREAT BASIN IS
PUSHING THIS WEAK SYSTEM TO THE SOUTHEAST. LIGHT SNOW FLURRIES ARE
POSSIBLE EARLY THIS MORNING OVER EASTERN HUMBOLDT COUNTY AND ALL OF
ELKO COUNTY...HOWEVER NOT EXPECTING ANY ACCUMULATION OTHER THAN
POSSIBLY THE HIGHER MOUNTAINS OF EXTREME NORTHEAST ELKO COUNTY WHERE
AT BEST TWO INCHES OF NEW SNOW MAY FALL BEFORE NOON TODAY. HEAVIEST
SNOWFALL WILL BE OVER AND NEAR THE JARBIDGE MOUNTAINS...WITH LESS
THAN AN INCH OF ACCUMULATION OVER THE REMAINING AREAS. EXPECT A
LITTLE BREAK FROM THE LIGHT SNOW ACROSS THE NORTH IN THE EARLY
AFTERNOON HOURS AS THE WEAK FRONT EXITS TO THE SOUTHEAST. COLD
ARCTIC AIR SLIDES INTO THE GREAT BASIN THROUGH THE DAY AS THE JET
STREAM AND AN ASSOCIATED UPPER LEVEL LOW APPROACH FROM THE NORTH-
NORTHWEST.

BY LATE AFTERNOON/EARLY EVENING THE UPPER LEVEL JET IS OVER NORTHERN
NEVADA. FAVORABLE DYNAMICS FOR PRECIPITATION INCREASE ACROSS NORTHERN
MOST NEVADA IN THE LATE AFTERNOON/EARLY EVENING AS THE UPPER LEVEL
JET ENTERS THE REGION. THE JET WILL GRADUALLY DRIFT TOWARD SOUTHERN
NEVADA OVERNIGHT AS THE CENTER OF THE UPPER LEVEL LOW REACHES THE
NORTHWEST CORNER OF NEVADA AROUND 14Z. LIGHT TO MODERATE SNOW IS
EXPECTED TO BEGIN OVER NORTHERN NEVADA AROUND SUNSET THIS EVENING...
GRADUALLY SPREADING SOUTH OVERNIGHT TONIGHT. MODELS IN AGREEMENT THAT
NORTHERN ELKO COUNTY WILL RECEIVE THE HIGHEST AMOUNTS OF SNOW BY LATE
THURSDAY EVENING AS THIS ROUND OF PRECIPITATION ENDS. EXPECT THE 24
HOUR TOTALS TO BE A LITTLE BELOW ADVISORY CRITERIA UNLESS THE
SNOW/WATER RATIO RISES MUCH ABOVE 15:1...WHICH IS A SLIGHT CONCERN
FOR MAINLY NORTHERN ELKO COUNTY AS MUCH OF SNOW WILL OCCUR WHEN 700MB
TEMPS ARE NEAR -16C. AS THE TROUGH AXIS MOVES OVER NORTHERN NEVADA
WEDNESDAY AFTERNOON THERE IS A VERY SLIGHT CHANCE OF LIGHTNING. SINCE
MODELS HAVE GRADUALLY BEEN BACKING OFF ON LI/S HOWEVER...WILL WAIT A
BIT LONGER BEFORE INTRODUCING ISOLATED THUNDERSTORMS TO THE
FORECAST.

WINDS OVER SOUTHERN LANDER/EUREKA...NORTHERN NYE...AND TO A LESSER
EXTENT WHITE PINE COUNTY STILL LOOK FAVORABLE TO REACH AT LEAST
BREEZY LEVELS ON WEDNESDAY..ESPECIALLY OVER HIGHER ELEVATIONS. WILL
HOLD OFF INTRODUCTION OF A WIND ADVISORY A LITTLE LONGER HOWEVER...
UNTIL MODELS COME TO A BETTER CONSENSUS. ROOD

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MOST OF THE MEDIUM RANGE
MODELS IN AGREEMENT IN DIGGING UPPER LOW OFF THE NRN CA COAST FRI
AND SAT THEN MOVING IT ACROSS THE GREAT BASIN SUNDAY AND EARLY
MONDAY. THIS MEANS ONLY SLGT CHC SHWRS FRI AND SAT THEN INCREASING
TO CHC SUNDAY AS UPPER LOW MOVES ACROSS THE GREAT BASIN. TEMPS WILL
REMAIN BELOW NORMAL. CEC
&&

.AVIATION...COLD FRONT WILL MOVE NERN NV THIS MORNING. MOISTURE WITH
THIS FEATURE RATHER LIMITED SO ONLY EXPECTING ISOLATED SNOW SHOWERS.
MORE SIGNIFICANT MOISTURE WILL MOVE INTO NRN NV TONIGHT WITH
STRONGER LOW PRESSURE SYSTEM WITH NUMEROUS SNOW SHOWERS DEVELOPING.
CEC
&&

 .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Feb 14, 4:30 AM PST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
430 AM PST TUE FEB 14 2006

NVZ013-030>037-151230-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
430 AM PST TUE FEB 14 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT.

THE TRAILING EDGE OF A WEAK FRONT WILL BRING THE RISK OF LIGHT SNOW
TO NORTHEAST NEVADA THIS MORNING BEFORE THE SYSTEM EXITS INTO UTAH BY
NOON. A STRONGER SYSTEM WILL BRING COLD AIR AND SNOW TO NORTHERN
NEVADA THIS AFTERNOON...GRADUALLY SPREADING SOUTH INTO CENTRAL NEVADA
OVERNIGHT. SNOW AMOUNTS SHOULD REMAIN BELOW ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA
WEDNESDAY WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOW EXPECTED IN THE
MAJORITY OF VALLEY AREAS AND 2 TO 5 ADDITIONAL INCHES OF SNOW ABOVE
6500 FEET. HEAVIEST SNOW AMOUNTS WILL BE ACROSS EASTERN HUMBOLDT
COUNTY AND NORTHERN ELKO COUNTY. BREEZY TO LOCALLY WINDY CONDITIONS
ARE EXPECTED ACROSS MUCH OF CENTRAL NEVADA ON WEDNESDAY...BRINGING
WIND CHILL TEMPERATURES DOWN TO ZERO OR SLIGHTLY BELOW...WHICH WILL
INCREASE THE RISK OF FROSTBITE AND HYPOTHERMIA TO THOSE SUBJECTED TO
PROLONGED EXPOSURE. SNOW SHOWERS WILL DIMINISH WEDNESDAY NIGHT. THE
POSSIBILITY OF SNOW FLURRIES WILL REMAIN ACROSS MAINLY NORTHERN
NEVADA THROUGH SATURDAY. ANOTHER COLD PACIFIC STORM SYSTEM IS
POSSIBLE SUNDAY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

ROOD

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 1:35 PM PSTSnow AdvisoryLKNElko, White Pine26 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.